Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 4, 2001, 11:24 PM CDT for Hale County, Texas. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 4, 2001, 11:24 PM CDT (04:24 UTC)
- Expired
- Apr 5, 2001, 12:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hale County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 11:55 PM CDT | Hail 0.88 | Hale Center, TX | |
| Apr 4, 11:55 PM CDT | Hail 0.75 | Plainview, TX | |
| Apr 5, 12:18 AM CDT | Hail 2 | Plainview, TX | A storm chaser reported hen egg size hail at the intersection of Farm-to-Market Road 1424 and Farm-to-Market Road 1071. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3480 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272 WUUS54 KLUB 050424 SVRLBB TXC189-050515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1124 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN NORTHWEST TEXAS * UNTIL 1215 AM CDT * AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF COTTON CENTER...OR ABOUT 10 MILES WEST OF HALE CENTER...MOVING NORTH-NORTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... COTTON CENTER... HALE CENTER... HALFWAY... PLAINVIEW... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3391 10208 3390 10161 3429 10157 3430 10206
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:10 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 4, 9:10 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 910 PM CDT WED APR 4 2001 ZONES UPDATED TO ADD MENITON OF THUNDERSTORMS OVER WESTERN PORTIONS OF THE SOUTH PLAINS. DRYLINE CONTINUES TO RETREAT WESTWARD THIS EVENING AND NOW NEARLY TO THE TEXAS/NEW MEXICO STATE LINE. DEW POINTS CONTINUE TO INCREASE AND NOW IN THE MID TO UPPER 60S OVER THE AREA. THERE MAY BE AN ISOLATED THUNDERSTORM THAT COULD BECOME SEVERE...SEE SPC SWODY1 BUT WILL HOLD OFF ON MENTION OF SEVERE AT THIS TIME...WILL CONTINUE TO MONITOR TREND. HAVE ALSO ADJUSTED WIND DIRECTION IN A FEW AREAS AS DIRECTION HAS BECOME MORE SOUTHEAST. UPPER LEVEL LOW CONTINUES TO SPIN OFF THE CALIFORNIA COAS)T THIS EVENING AND MODELS CONTINUE TO SHOW SYSTEM TO MOVE INTO THE DESERT SOUTHWEST LATE IN THE DAY THURSDAY. .LUB...NONE. XI
In the hours before
Local storm report, Apr 4, 10:17 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1017 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 10NE OF BROWNFIELD MEADOW TX 1.75 INCH HAIL
04/04/01 TERRY REPORTED BY
LAW ENFORECEMENT
1013 PM 8 WEST OF LUBBOCK TX .75 INCH HAIL
04/04/01 LUBBOCK REPORTED BY
BY TRAINED SPOTTERS
1010 PM ROPESVILLE TX .75 INCH HAIL
04/04/01 HOCKLEY REPORTED BY LAW
= ENFORECMENT
WGHLocal storm report, Apr 4, 11:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1106 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM 3 NORTHEAST UNION TX 1.75 INCH HAIL
04/04/01 TERRY GOLF BALL HAIL REPORTED
ALONG FM1076 AND FM168 3
NE OF UNION
WGHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| Apr 4, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| Apr 4, 10:04 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 41 min |
| Apr 4, 10:16 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 29 min |
| Apr 4, 10:37 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| Apr 4, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 43 min |
| Apr 5, 12:11 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.